Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Having numerous health problems. Taking tylenol with arthritis. Have severe fibromyalgia and COPD

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Question
Hello, My name is XXXXX I have numerous health problems ands and have had chronic pain for several years. I was on several narcotics for 17 years then taken off and given nothing, was told to take arthritis strength Tylenol. I am addicted to the opioids and still need pain relief. I have severe fibromyalgia, hep c, osteoporosis at fracture risk, a fractured pelvis, hardening of the spine L3, osteoarthritis, osteopenia in both feet and hands, suffer from migraines, have bursitis in my hip, shoulders and knees. I also have DJD and DDD and I am in in constant pain. My Hep C is in remission but it will always be there. I went through Interferon for 1 year in 2000 my count now stands at 43 with GODS grace it will stay with me. I also have COPD. I just wrote all this and now I find out as usual nothing comes for FREE
Posted Sat, 26 Oct 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
Take epidural shots

Detailed Answer:
Hello,

I have studied your case.

As you are resistant to opiods and you are taking from 17 years so for pain relief epidural shots will help you more than any medication.

When such patient comes to our hospital we usually do x XXXXXXX to rule out any nerve compression.
MRI spine will show any disc bulge is there or not.

Fibromyalgia can not be totally cured, you can only minimise symptoms by taking various medications. As you are resistant to amitryptiline and duloxetin I will advise you that you can start milnacipran or Lyrica (pregabalin) consulting your treating doctor.

Exercises and stretches plays important role in maintaining symptoms of fibromyalgia

Physiotherapy like ultrasound and tens will help, along with knee exercises.
Take calcium with vit D for osteoporosis.Bisphosphonates can be started consulting you treating doctor.
Continue your medication which you are taking for your previous diseases.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Having numerous health problems. Taking tylenol with arthritis. Have severe fibromyalgia and COPD 1 hour later
I have had shots in knees, hips, shoulders and nerve blocks at base of skull on both sides. I also see an osteopathic Dr. to try to manipulate and release fluid that builds in head from headaches. I do stretches every day go therapy once a week for depression and have done 2 yrs of DBT to help with this. I have not been on narcotics since 2005 but I still feel a dependency for them. Is this normal?
 
 
Answered by Dr. Vaibhav Gandhi 37 minutes later
Brief Answer:
Dependancy for opiod is not normal

Detailed Answer:
Hello again

As you have taken shots in spine and symptoms persisted then after doing MRI we need to confirm about any sort of disc bulge.
If there is disc bulge then surgical decompression may be needed.
Dependency on opiods can be treated with taking methadone consulting your doctor.
For pain you can take non-opiod analgesic.
Exercises and stretches are important for fibromyalgia so good to continue it.
Continue your medication for depression. It may also aggravate muscle pain.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor